Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 12, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Apr 13, 2013, 6:54 PM CDT for 10 counties in Kansas. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2013, 6:54 PM CDT (23:54 UTC)
- Expired
- Apr 13, 2013, 9:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Kearny County, KS, Meade County, KS, Seward County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 68 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
167 WWUS73 KDDC 132354 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 654 PM CDT SAT APR 13 2013 ...STRONG WINDS CAN BE EXPECTED THIS EVENING... .STRONG WINDS MIXING DOWN TO THE SURFACE EARLY THIS EVENING WILL RESULT IN SUSTAINED WIND SPEEDS IN THE 30 TO 40 MPH RANGE. WIND GUSTS UP TO 50 MPH WILL ALSO BE POSSIBLE THROUGH SUNSET. KSZ062-063-075>078-085>088-140200- /O.NEW.KDDC.WI.Y.0012.130413T2354Z-130414T0200Z/ KEARNY-FINNEY-GRANT-HASKELL-GRAY-FORD-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA 654 PM CDT SAT APR 13 2013 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH 9 PM. * WINDS...SOUTHWEST WINDS OF 3O TO 40 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY ON EAST-WEST ROADS. LIGHTWEIGHT ITEMS SUCH AS TRASH CONTAINERS AND LAWN FURNITURE CAN BE EASILY BLOWN AROUND. VISIBILITIES WILL BE REDUCED DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 18
1 follow-up statement
162 WWUS73 KDDC 140152 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 852 PM CDT SAT APR 13 2013 KSZ062-063-075>078-085>088-140300- /O.EXP.KDDC.WI.Y.0012.000000T0000Z-130414T0200Z/ KEARNY-FINNEY-GRANT-HASKELL-GRAY-FORD-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA 852 PM CDT SAT APR 13 2013 ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH CAN BE EXPECTED THROUGH MIDNIGHT. HOWEVER...WINDS ARE NOT LIKELY TO BE STRONG ENOUGH TO REACH ADVISORY CRITERIA. $$ 18
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Apr 13, 6:07 PM CDT, 47 minutes earlier.
Area forecast discussion, Apr 13, 6:07 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 607 PM CDT SAT APR 13 2013 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 1044 AM CDT SAT APR 13 2013 WV IMAGERY AND 12Z UPPER AIR ANALYSIS INDICATE A WEAK UPPER LEVEL RIDGE OF HIGH PRESSURE TRANSITIONING EAST ACROSS THE NORTHERN AND CENTRAL PLAINS. MEANWHILE, AN UPPER LEVEL TROUGH OF LOW PRESSURE IS DROPPING SOUTHEAST ACROSS THE PACIFIC NORTHWEST. SURFACE HIGH PRESSURE IS DRIFTING SLOWLY EAST ACROSS EASTERN KANSAS HELPING TO INFLUENCE A LIGHT SOUTHEASTERLY FLOW ACROSS WESTERN KANSAS. SURFACE DEWPOINTS ARE WELL UP INTO THE MID AND UPPER 30S(F) ACROSS MUCH OF CENTRAL AND SOUTHWEST KANSAS. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 158 PM CDT SAT APR 13 2013 SHORT RANGE MODELS INDICATE THE WEAK UPPER LEVEL RIDGE EXITING EASTWARD OUT OF THE NORTHERN AND CENTRAL PLAINS TONIGHT AS THE UPPER LEVEL TROUGH IN THE PACIFIC NORTHWEST MOVES FURTHER SOUTHEAST INTO THE NORTHERN AND CENTRAL ROCKIES. AS A RESULT, DRY CONDITIONS WILL CONTINUE ACROSS WESTERN KANSAS THROUGH EARLY SUNDAY, ESPECIALLY WITH A LACK OF LOW LEVEL MOISTURE AND A FAIRLY WEAK FLOW ALOFT. THE UPPER LEVEL TROUGH IS THEN EXPECTED TO KICK EAST INTO THE NORTHERN PLAINS DURING THE DAY SETTING UP PRECIP CHANCES FROM THE UPPER MIDWEST SOUTHWEST INTO THE CENTRAL PLAINS, INCLUDING PORTIONS OF EASTERN KANSAS. AN ATTENDANT COLD FRONT IS PROJECTED TO PUSH SOUTHEAST ACROSS WESTERN KANSAS EARLY SUNDAY, HOWEVER, IT ISN'T EXPECTED TO ENCOUNTER SIGNIFICANT LOW LEVEL MOISTURE UNTIL IT MOVES FURTHER EAST INTO EASTERN KANSAS. THIS WILL KEEP CONDITIONS FAIRLY DRY ACROSS WESTERN KANSAS THROUGH LATE SUNDAY AFTERNOON. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL TONIGHT AS A STRONG SOUTH TO SOUTHWESTERLY LOW LEVEL FLOW KICKS IN FROM STRENGTHENING SURFACE TROUGHING IN EASTERN COLORADO. AS SURFACE DEWPOINTS CLIMB WELL UP INTO THE 40S(F) ALONG AND EAST OF A DRYLINE EXTENDING FROM SOUTHWEST KANSAS SOUTH INTO THE OKLAHOMA PANHANDLE, LOOK FOR LOWS ONLY DOWN INTO THE UPPER 40S(F) TO NEAR 50F EARLY SUNDAY MORNING. FOR SUNDAY, COOLER AIR WILL FILTER SOUTH INTO WESTERN KANSAS BEHIND THE EARLY TO MID DAY FRONTAL PASSAGE. THE NAM AND GFS SHOW H85 TEMPERATURES RANGING FROM JUST ABOVE 5C IN CENTRAL KANSAS TO NEAR 15C IN FAR SOUTHWEST KANSAS. LOOK FOR HIGHS GENERALLY UP INTO THE 60S(F) ACROSS WEST CENTRAL KANSAS TO THE LOWER TO MID 70S(F) ALONG THE OKLAHOMA BORDER. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 356 PM CDT SAT APR 13 2013 THE LONG TERM PERIOD STARTS OUT WITH AN UPPER LEVEL LOW SPINNING ACROSS THE NORTHERN PLAINS SUNDAY THEN INTO THE GREAT LAKES REGION MONDAY. THIS FEATURE WILL HELP PUSH SURFACE A COLD FRONT THROUGH WESTERN KANSAS SUNDAY AFTERNOON INTO SUNDAY NIGHT SHIFTING WINDS TO MORE OF A NORTHERLY DIRECTION. SCATTERED MID CLOUDS WILL BE OBSERVED BEHIND THIS FRONT WITH A SLIGHT CHANCE OF SHOWERS ACROSS CENTRAL AND WEST CENTRAL KANSAS. MEANWHILE, A MID TO UPPER LEVEL TROUGH OF LOW PRESSURE WILL BE DIGGING INTO THE WESTERN CONUS MONDAY INTO TUESDAY. AS THIS TROUGH APPROACHES, AN AREA OF LOW PRESSURE AT THE SURFACE IS FORECASTED TO DEVELOP AND INTENSIFY ACROSS THE TEXAS PANHANDLE. WINDS WILL GENERALLY BE FROM THE EAST DURING THIS PERIOD, AND WITH THIS UPSLOPE FLOW, LOW CLOUDS MAY INCREASE IN COVERAGE ACROSS WESTERN KANSAS. A SLIGHT CHANCE OF SHOWERS OR DRIZZLE WILL BE POSSIBLE ACROSS THE AREA MONDAY NIGHT INTO TUESDAY WITH NORTHERN KANSAS RECEIVING THE BEST CHANCE OF PRECIPITATION. AS FOR TEMPERATURES, LOWS MONDAY AND TUESDAY MORNING ARE ANTICIPATED TO RANGE FROM THE MID 30S ACROSS WEST CENTRAL KANSAS TO LOWER 40S ACROSS THE KS/OK BORDER. A WIDE RANGE OF TEMPERATURES ARE FORECASTED MONDAY AFTERNOON DUE TO CLOUD COVER KEEPING CENTRAL KANSAS COOL AND 850 TEMPERATURES IN THE UPPER TEENS AS WELL A ABUNDANT SUNSHINE KEEPING FAR SOUTHWEST KANSAS WARM. HIGHS MONDAY ARE EXPECTED TO RANGE FROM THE MID 50S ACROSS CENTRAL KANSAS TO LOWER 70S ACROSS FAR SOUTHWEST KANSAS. HIGHS TUESDAY ARE THEN FORECASTED TO RANGE FROM THE MID 40S ACROSS WEST CENTRAL KANSAS TO MID 50S ACROSS THE KS/OK BORDER. MEDIUM RANGE MODELS CONTINUE TO BRING THE MID TO UPPER LEVEL TROUGH INTO THE ROCKIES WEDNESDAY THEN THROUGH THE PLAINS WEDNESDAY NIGHT INTO THURSDAY. A CHANCE OF PRECIPITATION IS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY WITH NORTHERN KANSAS WITH THE BEST CHANCE OF PRECIPITATION. HOWEVER, IF MODELS CONTINUE TO TREND NORTHWARD, MOST OF SOUTHWEST KANSAS MAY REMAIN DRY. WINDS SHIFT TO MORE OF A NORTHERLY DIRECTION TUESDAY NIGHT THROUGH THURSDAY AS AN AREA OF HIGH PRESSURE BUILDS INTO THE AREA. CLOUDS DECREASE IN COVERAGE THURSDAY WITH MOSTLY CLEAR SKIES EXPECTED THURSDAY NIGHT. TRANQUIL WEATHER IS FORECASTED FOR FRIDAY AS HIGH PRESSURE BLEEDS INTO THE SOUTHERN PLAINS SHIFTING WINDS TO THE NORTHWEST AND ALLOWING DRIER AIR TO FILTER INTO WESTERN KANSAS. AS FOR TEMPERATURES, ANOTHER ROUND OF BELOW NORMAL TEMPERATURES ARE FORECASTED WEDNESDAY INTO THURSDAY AS THE AFOREMENTIONED HIGH BUILDS INTO THE AREA AND BRINGS ALONG COLD AIR ADVECTION FROM THE NORTH. LOWS WEDNESDAY MORNING ARE FORECASTED TO RANGE FROM AROUND 30 DEGREES ACROSS WEST CENTRAL KANSAS TO LOWER 40S ACROSS SOUTH CENTRAL KANSAS. HIGHS WEDNESDAY AFTERNOON ARE ONLY EXPECTED TO REACH INTO THE MID 30S ACROSS WEST CENTRAL KANSAS TO UPPER 40S ACROSS SOUTH CENTRAL KANSAS. IN FACT, TEMPERATURES MAY EVEN STAY STEADY OR DECREASE AS THE DAY PROGRESSES. WITH THESE COLD TEMPERATURES, PRECIPITATION MAY FALL AS RAIN, SNOW, OR A MIX WEDNESDAY AFTERNOON ACROSS FAR WESTERN KANSAS AND WEST CENTRAL KANSAS. LOWS THURSDAY AND FRIDAY MORNING ARE CURRENTLY EXPECTED TO DROP INTO THE MID TO UPPER 20S WITH HIGHS THURSDAY AFTERNOON IN THE 40S. WITH THESE COLD TEMPERATURES AREAS OF SNOW WILL BE POSSIBLE ACROSS MUCH OF THE FORECAST AREA WEDNESDAY NIGHT. MORE SPRING LIKE TEMPERATURES RETURN FRIDAY INTO THIS WEEKEND WITH HIGHS IN THE 50S AND LOWER 60S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 603 PM CDT SAT APR 13 2013 GUSTY SOUTH TO SOUTHWEST WINDS WILL RANGE FROM 20 TO NEAR 25KTS OVERNIGHT AS A COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST. 18Z NAM BUFR SOUNDINGS INDICATED A +65KT LOW LEVEL JET WILL DEVELOP TOWARDS MIDNIGHT WHICH WILL RESULT IN A PERIOD OF LOW LEVEL WIND SHEAR FROM 04Z TO 12Z SUNDAY. THE COLD FRONT WILL CROSS SOUTHWEST KANSAS EARLY SUNDAY. BASED ON THE 18Z NAM AND 18Z GFS THIS FRONT IS EXPECTED TO BE NEAR GCK AND HAY AROUND 12Z, AND THEN ACROSS DDC BETWEEN AROUND 15Z. AS THIS FRONT PASSES, GUSTY SOUTHWEST WINDS WILL BECOME NORTH AND THE BEGIN TO SUBSIDE BACK INTO THE 10 TO 15KT RANGE DURING THE AFTERNOON. VFR CONDITIONS ARE EXPECTED OVERNIGHT AND SUNDAY AS MOISTURE SPREADING ACROSS WESTERN KANSAS WILL BE AT OR ABOVE THE 700MB LEVEL, BASED ON BUFR SOUNDINGS. && .PRELIMINARY POINT TEMPS/POPS... DDC 48 65 38 60 / 0 0 10 10 GCK 48 63 37 62 / 0 0 10 10 EHA 48 70 38 71 / 0 0 10 10 LBL 48 70 38 68 / 0 0 10 10 HYS 48 60 37 56 / 0 10 20 10 P28 50 73 44 59 / 0 10 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR KSZ084. && SYNOPSIS...JJOHNSON SHORT TERM...JJOHNSON LONG TERM...HOVORKA_42 AVIATION...BURGERT
Hazardous weather outlook, Apr 13, 4:09 AM CDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 409 AM CDT SAT APR 13 2013 KSZ030-031-043>046-061>066-074>081-084>090-141000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 409 AM CDT SAT APR 13 2013 /309 AM MDT SAT APR 13 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:30 AM CDT | Red Flag Warning | DDC | Morton | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.